Alert archive / Tennessee / Flash Flood Warnings in 1995
Flash Flood Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Oct 5, 1995, 4:19 AM CDT for Cannon County, Tennessee. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1995, 4:19 AM CDT (09:19 UTC)
- Expired
- Oct 5, 1995, 8:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cannon County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 050921 FFWBNA TNC015-051315- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 419 AM CDT THU OCT 5 1995 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...SOUTHERN CANNON COUNTY AT 4:15 AM CDT...HEAVY RAIN SHOWERS ASSOCIATED WITH THE REMNANTS OF OPAL WERE MOVING ACROSS MIDDLE TENNESSEE. SMALL STREAMS AND CREEKS WERE REPORTED TO BE OVERFLOWING THEIR BANKS IN SOUTHERN CANNON COUNTY CAUSING COUNTY ROADS TO BE CLOSED TO TRAFFIC. HEAVY RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 7:15 PM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, Oct 4, 7:15 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 715 PM CDT WED OCT 4 1995 AFT LUKG AT NMRS DIFFRNT THGS...THK THAT MEM DAY FCSTR HAS BST TREK OF HUR. FEEL H5 TROF DIGGG TO FAR W TO TURN OPAL IN SUCH A SHARP NRLY FASHN. ADDITIONLY...H2 WND FIELD VALID 12Z THU SHOWS JET-MAX NR ANB-TRI LN (GNRLY). WUD SEEM THAT HUR WUD FOLLOW JET-AXIS (OR VRY CLOSE TO) SINCE BST ISOTHRML/ETC. SUPPRT EXISTS THERE. ANYWAY...FFA MAY NEED TO BE EXTNDD FURTHR W. TYPICALLY...BST POTNTIAL FOR HEAVY RF AFT TRPCL SYSTM MAKES LANDFALL IS ON N-W SIDE. ATTM...FFA PRBABLY FAR ENUF W. BST CALL ON THAT LKLY WILL BE FM MDNGT FCSTR. CURRNT FCST HOWEVR LUKS LK WINNR ATTM W/ONLY PSBL CHG BEING "UPING THE POPS IN MD-STATE ZNS W OF BNA (OLD ZNS 10/11) OTRW...LET IT RIDE!
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:27 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 2 hr |
| Oct 5, 5:27 AM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.